Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Aids & Bones
Nov 12, 2006

Do any of the AIDS drugs and or a particular disease common to AIDS patients profoundly effect bone strength? I tested positive in 1986 and on meds since 2000. Stopped 1 year ago.

Response from Dr. Holodniy

Some studies have found increased osteopenia (reduced bone mineral density) and osteoporosis (reduced bone mass) in HIV infected people. There is no specific drug or factor that is sufficiently linked to this problem, although some studies suggest that HIV infection, HIV drugs (maybe protease inhibitors), as well as age, smoking, lung and endocrine (gland problems like thyroid disease), obesity, or lipodystrophy are are risk factors.



Previous
Human Drug Trials to find a cure for HIV
Next
Lab Question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement